MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL13.2
Medical Device Problem Codes Contamination (1120); Difficult to Fold, Unfold or Collapse (1254)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lens was returned in liquid in vial.Visual inspection found one haptic torn.No similar complaint was reported for units within the same lot.(b)(4).
 
Event or Problem Description
The reporter indicated the surgeon inserted a 13.2mm micl13.2 implantable collamer lens, -16.0 diopter, in the patients right eye (od) and noted foreign material on the lens.The lens was removed.Additional information has been requested but none has been forthcoming.If additional information is received, a supplemental medwatch will be submitted.
 
Additional Manufacturer Narrative
The reporter indicated the surgeon inserted a 13.2mm micl13.2 implantable collamer lens, -16.0 diopter, into the patients right eye (od) and had an issue getting the lens (icl) to unfold.After trying a few techniques he felt it was best to remove the lens with no patient injury.The backup lens was implanted successfully.Date of report: 25-jan-2019.Date received by manufacturer: 25-jan-2019.Device code - 1254.Claim#: (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key8372306
Report Number2023826-2019-00313
Device Sequence Number19133456
Product Code MTA
UDI-Device Identifier00841542103411
UDI-Public00841542103411
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2020
Device Model NumberMICL13.2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2019
Initial Date Received by Manufacturer 01/28/2019
Supplement Date Received by Manufacturer03/05/2019
Initial Report FDA Received Date02/26/2019
Supplement Report FDA Received Date05/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL AND LOT NUMBER UNK; INJECTOR MODEL AND LOT NUMBER UNK
Patient Age30 YR